Volume 8, issue 3 (2004)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Homotopy Lie algebras, lower central series and the Koszul property

Ştefan Papadima and Alexander I Suciu

Geometry & Topology 8 (2004) 1079–1125

arXiv: math.AT/0110303

Abstract

Let X and Y be finite-type CW–complexes (X connected, Y simply connected), such that the rational cohomology ring of Y is a k–rescaling of the rational cohomology ring of X. Assume H(X, ) is a Koszul algebra. Then, the homotopy Lie algebra π(ΩY ) equals, up to k–rescaling, the graded rational Lie algebra associated to the lower central series of π1(X). If Y is a formal space, this equality is actually equivalent to the Koszulness of H(X, ). If X is formal (and only then), the equality lifts to a filtered isomorphism between the Malcev completion of π1(X) and the completion of [ΩS2k+1,ΩY ]. Among spaces that admit naturally defined homological rescalings are complements of complex hyperplane arrangements, and complements of classical links. The Rescaling Formula holds for supersolvable arrangements, as well as for links with connected linking graph.

Keywords
homotopy groups, Whitehead product, rescaling, Koszul algebra, lower central series, Quillen functors, Milnor–Moore group, Malcev completion, formal, coformal, subspace arrangement, spherical link
Mathematical Subject Classification 2000
Primary: 16S37, 20F14, 55Q15
Secondary: 20F40, 52C35, 55P62, 57M25, 57Q45
References
Forward citations
Publication
Received: 3 March 2004
Accepted: 17 July 2004
Published: 22 August 2004
Proposed: Haynes Miller
Seconded: Thomas Goodwillie, Steven Ferry
Authors
Ştefan Papadima
Institute of Mathematics of the Romanian Academy
PO Box 1-764
RO-014700 Bucharest
Romania
http://www.imar.ro/~spapadim/
Alexander I Suciu
Department of Mathematics
Northeastern University
Boston
Massachusetts 02115
USA
http://www.math.neu.edu/~suciu/